MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL

INTUITIVE SURGICAL, INC DA VINCI; CANNULA SEAL
Model Number 470361-08
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not yet received the cannula seal for failure analysis.Therefore, the root cause of the customer reported failure could not be determined.A follow-up mdr will be submitted if the product is returned (post failure analysis evaluation) or if additional information is received.A review of the system logs using the documented site name has been performed.Per logs, a procedure matching the reported event date of (b)(6) 2021 using system sk0847 was confirmed.During the procedure, usage of the maryland bipolar forceps, prograsp forceps, monopolar curved scissors, large needle driver and mega suture cut needle driver instruments logged during the procedure.Verification of the accessory product via system logs could not be performed because accessory device product details are not captured in the system log.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No images or procedure video were provided or review.The cannulae, obturators, seals, and related accessories have applications in endoscopic surgery to establish a port of entry for intuitive surgical da vinci endowrist and single-site instruments, endoscopes, or compatible accessories.They are intended to be used only in a medical facility, by trained medical professionals, in accordance with the user manual for the da vinci system.Based on the information provided, this complaint is considered a reportable adverse event and malfunction.The complaint acknowledges that debris was found inside the patient; however, at this time, it is unclear if the origin of the fallen fragment came from the damage identified on the cannula seal.It is also unknown whether all debris was removed, or if there may have been debris retained inside the patent.In addition, the root cause of the customer reported failure mode is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted gynecological procedure, blue debris was found in the abdominal cavity.The surgeon recovered the debris that was seen; however, was unable to confirm if any other debris may have been retained inside the patient.Inspection identified physical damage on the rubber part of the cannula seal.The compromised cannula seal was replaced with another.Following this, the procedure was completed with no further issue reported.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) has requested additional information related to this event.However, as of the date of this report, no further details have been received.
 
Additional Manufacturer Narrative
Follow up activity conducted on 11-jun -2021 obtained additional information regarding the reported event: an inspection of the system, instruments and accessories was performed prior to use and no issues were found.The issue occurred right around the time when the instrument was installed on the system.No post-operative tests (i.E.X-ray or ultra sound) were performed to check for remaining fragments and the surgeon stated that no additional surgical procedure was required to remove the fragment.A review of the submitted image was performed.The following additional information was provided: the image of the cannula seal identifies damage consistent with the customer reported allegation.D11 - isi received the cannula seal involved with this complaint and completed the device evaluation.The reported event was confirmed through failure analysis investigation.Inspection found that the cannula seal was broken at the septum.A broken piece measuring approximately 0.053" x 0.078" was returned.The known cause of this issue is attributed to mishandling and misuse.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
DA VINCI
Common Device Name
CANNULA SEAL
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11987078
Report Number2955842-2021-10637
Device Sequence Number3182121
Product Code GCJ
UDI-Device Identifier10886874112547
UDI-Public(01)10886874112547(10)L13210113
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2021
Device Model Number470361-08
Device Catalogue Number470361
Device Lot NumberL13210113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.